Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 66, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 27, 2009, 11:15 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2009, 11:15 AM MST (18:15 UTC)
- Expired
- Feb 27, 2009, 2:16 PM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 271815 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1115 AM MST FRI FEB 27 2009 ...STRONG WINDS WILL AFFECT SOUTHEAST WYOMING FOR THE REST OF TODAY... .A STORM SYSTEM MOVING INTO WESTERN SOUTH DAKOTA LATE THIS MORNING WILL PRODUCE STRONG WEST OR NORTHWEST WINDS FOR THE REST OF TODAY OVER MUCH OF SOUTHEAST WYOMING. WYZ064>067-069-070-280100- /O.NEW.KCYS.HW.W.0066.090227T1815Z-090228T0100Z/ NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE...PINE BLUFFS 1115 AM MST FRI FEB 27 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. WEST OR NORTHWEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH OVER MUCH OF SOUTHEAST WYOMING FOR THE REST OF TODAY. THE WINDS WILL SUBSIDE THIS EVENING OVER THE AREA AND BY MIDNIGHT WIND SPEEDS WILL BE BETWEEN 10 AND 20 MPH. THE HIGHEST GUSTS SO FAR THIS MORNING HAVE BEEN 62 MPH AT THE CHEYENNE AIRPORT AT 1013 AM AND 64 MPH NORTHEAST OF CHEYENNE AROUND 10 AM. THE HIGH WIND WARNING INCLUDES THE CITIES OF CHEYENNE...LARAMIE... WHEATLAND...CHUGWATER AND PINE BLUFFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS IN SOUTHEAST WYOMING THE REST OF TODAY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATES 25 AND 80. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. && $$ WEILAND
1 follow-up statement
000 WWUS75 KCYS 272116 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MST FRI FEB 27 2009 ...STRONG WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE EVENING... .THE WINDS OVER SOUTHEAST WYOMING HAVE DECREASED SLIGHTLY SINCE THE LATE MORNING HOURS AND WERE NO LONGER REACHING HIGH WIND CRITERIA. THE WINDS WILL CONTINUE TO SLOWLY DECREASE THROUGH THIS EVENING. FOR THOSE REASONS...THE HIGH WIND WARNING FOR PARTS OF SOUTHEAST WYOMING HAS BEEN CANCELED. WYZ064>067-069-070-272230- /O.CAN.KCYS.HW.W.0066.000000T0000Z-090228T0100Z/ NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE...PINE BLUFFS 216 PM MST FRI FEB 27 2009 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH WIND WARNING. WEST OR NORTHWEST WINDS HAVE DIMINISHED OVER SOUTHEAST WYOMING SINCE THE LATE MORNING. THAT TREND SHOULD CONTINUE AND BY MIDNIGHT THE WINDS SHOULD BE BETWEEN 10 AND 20 MPH. THE HIGH WIND WARNING HAS BEEN CANCELED...BUT WIND GUSTS WILL STILL BE BETWEEN 40 AND 50 MPH THROUGH THE EARLY EVENING HOURS. $$ WEILAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 27, 11:04 AM MST, 11 minutes earlier.
Area forecast discussion, Feb 27, 11:04 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1104 AM MST FRI FEB 27 2009
.DISCUSSION...WEST OR NORTHWEST WINDS HAVE BEEN GUSTING BETWEEN 50
AND 60 MPH OVER PARTS OF SOUTHEAST WYOMING SINCE 17Z. WILL GO AHEAD
AND ISSUE A HIGH WIND WARNING FOR THE LARAMIE VALLEY EASTWARD UNTIL
01Z.
&&
.PREVIOUS DISCUSSION.../ISSUED AT 248 AM MST FRI FEB 27 2009/...
SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
THE UPPER LEVEL LOW OVER SOUTH-CENTRAL MONTANA EARLY THIS MORNING
WILL CONTINUE TO MOVE EAST-SOUTHEAST AND ACROSS THE STATE LINE
BETWEEN SOUTH DAKOTA AND NEBRASKA THIS AFTERNOON. SEVERAL AREAS OF
BRIEF SNOW SHOWERS WERE PRESENT OVERNIGHT AND THIS ACTIVITY IS
EXPECTED TO GET A BIT MORE FOCUSED DURING THE MORNING HOURS FRIDAY
AS THE SURFACE LOW SLIDES SOUTH ALONG THE FRONT RANGE. BOTH THE GFS
AND WRF-NMM INDICATE AN AREA OF MID-LEVEL FRONTOGENESIS FROM NEAR
CHEYENNE EAST TO NEAR SIDNEY BEST DURING THE MORNING PERIOD.
SNOWFALL ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT WITH GENERALLY
ONE TO TWO INCHES EXPECTED ALONG INTERSTATE 80 BETWEEN CHEYENNE AND
SIDNEY THROUGH MIDDAY FRIDAY. THE OTHER AREA WHERE ACCUMULATIONS ARE
EXPECTED IS IN THE HIGHER TERRAIN OF THE SIERRA MADRE AND SNOWY
RANGES...BUT AVAILABLE MOISTURE WILL GRADUALLY DECREASE THERE
THROUGH THE DAYLIGHT HOURS FRIDAY. MODELS SUGGEST THAT SNOW SHOWERS
SHOULD BE ONGOING IN THE HIGHER TERRAIN EARLY THIS MORNING...AND
THIS HAS VERIFIED WITH RADAR RETURNS CONFIRMED BY WEB-CAM IMAGERY AT
BOTH ALBANY AND WEST OF CENTENNIAL. IT IS LIKELY THAT LOCALIZED SNOW
SHOWERS HAVE ALSO BEEN OCCURRING ELSEWHERE WITH LIGHT ACCUMULATIONS
OVERNIGHT. WILL CONTINUE TO INCLUDE HIGH PRECIPITATION CHANCES WITH
JUST A FEW INCHES ACCUMULATION DURING THE DAY FRIDAY SINCE MID AND
UPPER LEVEL FLOW IS EXPECTED TO TURN TO THE NORTHWEST AND FAVOR AT
LEAST OROGRAPHICALLY ENHANCED SNOW SHOWERS THROUGH THE AFTERNOON.
WEST TO NORTHWEST SURFACE WINDS WILL ALSO INCREASE ACROSS THE AREA
WITH THE PASSAGE OF THE SURFACE LOW INTO COLORADO. EXPECT WINDS TO
INCREASE NEAR RAWLINS BY AROUND SUNRISE...ACROSS SOUTHEAST WYOMING
DURING THE LATE MORNING HOURS...AND DURING THE EARLY AFTERNOON
ACROSS THE WESTERN NEBRASKA PANHANDLE. THE STRONGEST WINDS WILL BE
ALONG AND WEST OF THE LARAMIE RANGE WHERE NORTHWEST WINDS OF 20 TO
35 MPH WITH GUSTS TO AROUND 40 CAN BE EXPECTED.
THE MODELS ARE IN GOOD AGREEMENT FOR PRECIPITATION CHANCES TO
QUICKLY MOVE EAST OF THE AREA THIS EVENING AS THE UPPER LEVEL RIDGE
BEGINS TO SET UP OVER THE WESTERN UNITED STATES. SATURDAY THE
FORECAST AREA WILL BE UNDER THE UPPER LEVEL RIDGE WITH SURFACE HIGH
PRESSURE IN PLACE. A JET STREAK MOVING ONTO THE NORTHERN CALIFORNIA
COAST SATURDAY WILL CREATE SOME WEAK PRESSURE FALLS ACROSS THE
NORTHERN ROCKIES. THIS FEATURE WILL ACT TO LIMIT MIXING IN SOUTHEAST
WYOMING AND LIMIT WARMING ONLY TO NEAR NORMAL OR SLIGHTLY ABOVE
NORMAL VALUES. SURFACE PRESSURE FALLS WILL CONTINUE SATURDAY NIGHT
WITH SOUTHWEST WINDS DEVELOPING WEST OF A CHEYENNE TO CASPER
LINE...WITH SOUTHEAST WINDS ELSEWHERE.
OVERNIGHT LOW TEMPERATURES TONIGHT WILL BE A FEW DEGREES BELOW
NORMAL. SATURDAY NIGHT LOWS WILL BE SLIGHTLY ABOVE NORMAL IN AREAS
WITH THE SOUTHWEST WINDS...AND NEAR NORMAL ACROSS THE EAST. HIGHS
TODAY WILL BE AROUND 10 DEGREES BELOW NORMAL...BEFORE THE WARMING
TREND BEGINS FOR THE WEEKEND.
LONG TERM...SUNDAY THROUGH THURSDAY...
MARCH WILL COME IN QUIETLY ACROSS THE REGION AS AN UPPER LEVEL RIDGE
HOLDS OVER THE ROCKY MOUNTAINS SUNDAY INTO THE EARLY PART OF NEXT
WEEK BEFORE SLIPPING EAST BY MIDWEEK. THIS WILL PROVIDE ABOVE
AVERAGE TEMPERATURES AND MAINLY DRY CONDITIONS. BY LATE WEDNESDAY
INTO THURSDAY THE UPPER FLOW OVER THE AREA WILL BACK TO SW AS AN
UPPER TROUGH MOVES ONSHORE OVER THE WESTERN CONUS WITH INCREASING
MOISTURE BRINGING A CHANCE FOR SOME PCPN TO THE WESTERN CWA AT THAT
TIME.
&&
.AVIATION...
SNOW SHOWERS WILL CONTINUE THE REST OF TODAY MAINLY OVER THE FAR
EAST PART OF THE CWA AND THE MOUNTANS. BANDED SNOW SHOWERS ARE ALSO
POSSIBLE DURING THAT TIME IN SOUTHEAST WYOMING...NEAR AND EAST OF
THE LARAMIE RANGE. MVFR CEILINGS AND VISIBILITIES WILL BE
ASSOCIATED WITH THE SNOW SHOWER ACTIVITY ALONG WITH OBSCURATION OF
THE SNOWY RANGE. WEST OR NORTHWEST WINDS WILL GUST AS HIGH AS 40
KNOTS OVER MAINLY THE WYOMING PART OF THE CWA THROUGH 00Z. THE
ORIENTATION OF THE FLOW ALOFT WILL HINDER SIGNIFICANT MOUNTAIN WAVE
ACTIVITY TO THE LEE OF THE SNOWY RANGE TODAY.
&&
.FIRE WEATHER...
DEW POINT TEMPERATURES HAVE DECREASED OVER THE WYOMING PART OF THE
CWA ALREADY THIS MORNING. THE COLD TEMPERATURES FOR THE REST OF
TODAY WILL KEEP MINIMUM RELATIVE HUMIDITIES AT OR ABOVE 25 PERCENT
IN MOST PLACES. ALONG WITH THE DRY ATMOSPHERE WILL BE WEST OR
NORTHWEST WINDS GUSTING AS HIGH AS 45 MPH.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 6 PM FOR PARTS OF SOUTHEAST WYOMING.
ZONES 64>67..69..70.
NE...NONE.
&&
WEILANDHazardous weather outlook, Feb 27, 11:06 AM MST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1106 AM MST FRI FEB 27 2009 WYZ061>070-281200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1106 AM MST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SCATTERED COVERAGE OF SNOW SHOWERS WILL AFFECT SOUTHEAST WYOMING INTO THE EARLY EVENING HOURS. THE ACTIVITY WILL BE MOST WIDESPREAD OVER THE SNOWY RANGE WITH AN INCH OR TWO OF NEW SNOW POSSIBLE. THE SNOW SHOWERS WILL REDUCE VISIBILITIES TO A MILE OR TWO FOR A PERIOD. IN ADDITION...WEST OR NORTHWEST WINDS WILL GUST AS HIGH AS 60 MPH FOR THE REST OF TODAY FROM THE LARAMIE VALLEY EAST TO THE STATE LINE. A HIGH WIND WARNING IS IN EFFECT UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-281200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA- 1106 AM MST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SCATTERED COVERAGE OF SNOW SHOWERS WILL BE OVER THE PANHANDLE FOR THE REST OF TODAY. THE ACTIVITY WILL BE MOST WIDESPREAD TO THE EAST OF A KIMBALL TO CHADRON LINE WHERE UP TO AN INCH OF NEW SNOW IS POSSIBLE IN LOCAL AREAS BY EARLY THIS EVENING. NORTHWEST WINDS WILL GUST AS HIGH AS 35 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.